Alert archive / California / Wind Advisories in 2016
Wind Advisory 26, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jul 22, 2016, 6:18 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2016, 6:18 PM PDT (01:18 UTC)
- Expired
- Jul 23, 2016, 2:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
545 WWUS76 KHNX 230118 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 618 PM PDT FRI JUL 22 2016 ...STRONG AND GUSTY WINDS THROUGH AND BELOW THE KERN COUNTY MOUNTAIN PASSES EARLY TONIGHT... CAZ095-098-099-230900- /O.NEW.KHNX.WI.Y.0026.160723T0118Z-160723T0900Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 618 PM PDT FRI JUL 22 2016 ...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISOY FOR THE KERN COUNTY MOUNTAINS AND DESERT...WHICH IS IN EFFECT UNTIL 2 AM PDT SATURDAY. * WINDS...WEST 25 TO 35 MPH THROUGH AND BELOW THE MOUNTAIN PASSES WITH GUSTS TO AROUND 50 MPH. * IMPACTS...HIGHWAYS AFFECTED INCLUDE HIGHWAY 58 THROUGH AND BELOW TEHACHAPI PASS INCLUDING THE CITY OF MOJAVE...HIGHWAY 14 FROM ROSAMOND TO THE JUNCTION OF HIGHWAY 58...HIGHWAY 178 THROUGH AND BELOW WALKER PASS. HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS ARE MOST VULNERABLE TO STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DURFEE
1 follow-up statement
046 WWUS76 KHNX 230922 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 222 AM PDT SAT JUL 23 2016 CAZ095-098-099-231030- /O.EXP.KHNX.WI.Y.0026.000000T0000Z-160723T0900Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 222 AM PDT SAT JUL 23 2016 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE BEGUN TO DIMINISH IN MOST AREAS...BUT LOCAL GUSTS TO AROUND 40 MPH WILL BE POSSIBLE FOR THE NEXT FEW HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jul 22, 4:25 PM PDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 22, 4:25 PM PDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 425 PM PDT FRI JUL 22 2016 .SYNOPSIS... An upper level ridge of high pressure over the southern Plains states will build westward into California during the next several days and bring dry weather with a day to day warming trend through the middle of next week. Temperatures will average well above normal throughout the central California interior by Saturday. && .DISCUSSION...Updated Air Quality Section... && .PREV DISCUSSION...Issued at 253 PM PDT Friday... DISCUSSION... A bit of upper level clouds moving across the district today from remnants of tropical system Estelle. Otherwise warm and dry conditions continue. An upper level short wave trough the Pac NW will provide moderate onshore gradients resulting in gusty winds across the mountain passes of the Tehachapi mountains mainly through this evening. The upper trough will flatten a large ridge in the SW U.S maintaining a dry SW flow aloft across central CA for the weekend. The combination of breezy winds and hot dry conditions has elevated the fire danger over the kern county mountains. Op Models and ensembles are in good agreement with the weather pattern through the forecast period. A baggy mid level trough in N CA will weaken and fill starting monday allowing for a ridge in the SW to expand West over CA. The ridge will strengthen and remain in control of the local weather for much of next week. This will provide an extended period of hot and dry conditions. Models show the ridge taking NW to SE orientation over the great basin and four corners region late next week. The wind flow aloft turns more SE and models indicate a slow northerly surge of subtropical moisture. Therefore, could see clouds invade the eastern portions of the district will isolated convection possible over the Sierra Nevada crest starting on Thursday. && .AVIATION... VFR conditions can be expected through Central California for at least the next 24 hours. && .AIR QUALITY ISSUES... On Saturday July 23 2016... Unhealthy for sensitive groups in Fresno and Kern Counties and Sequoia National Park and Forest. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is high. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public...MV avn/fw...Bean synopsis...Andersen weather.gov/hanford
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.